Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 7, 2012Jones County, Monroe County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2012, 8:58 PM EDT for Jones County, Monroe County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 8:58 PM EDT (00:58 UTC)
Expired
Aug 7, 2012, 10:00 PM EDT
In force
62 min
Issued by
NWS Atlanta, GA

Counties Jones County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS82 KFFC 080058
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT TUE AUG 7 2012

GAZ070>072-082-080200-
858 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MONROE...LAMAR...
JONES AND BIBB COUNTIES UNTIL 1000 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM NEAR CULLODEN THROUGH 
BOLINGBROKE AND DAMES FERRY TO NEAR GRAY. THE THUNDERSTORMS WERE 
NEARLY STATIONARY.

RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED ACROSS MONROE... 
LAMAR...JONES AND BIBB COUNTIES...INCLUDING AREAS AROUND WESLEYAN... 
ARKWRIGHT...JARRELL PLANTATION...CLINTON...WAYSIDE...DAMES FERRY... 
PLANT SCHERER...BOLINGBROKE...COLLIER...BRENT...RUSSELLVILLE... 
FORSYTH AND REDBONE. 

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS
INCLUDES PORTIONS OF INTERSTATE 75.

&&

LAT...LON 3285 8390 3285 8408 3306 8412 3313 8349
      3290 8346 3283 8389
TIME...MOT...LOC 0054Z 086DEG 2KT 3295 8382

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:58 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 7, 7:58 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT TUE AUG 7 2012

.UPDATE...
HAVE MADE A FEW ADJUSTMENTS TO POPS AND WX GRIDS BASED ON
CURRENT CONDITIONS...MAINLY KEEPING BEST CHANCES OF RAIN AND
THUNDER ACROSS EASTERN GEORGIA. THIS CONVECTION IS FIRING ALONG
WEAK BOUNDARY SITUATED ACROSS CENTRAL GEORGIA...AHEAD OF MAIN
STATIONARY FRONT DRAPED THROUGH THE TENNESSEE VALLEY. RAINFALL
AMOUNTS HAVE BEEN A CONCERN IN SOME PORTIONS OF EASTERN
GEORGIA...AND HAVE KEPT MENTION OF HEAVY RAIN. HAVING TO CLOSELY
MONITOR CONDITIONS IN THESE AREAS.

EXPECTING ACTIVITY TO DIMINISH ACROSS THE AREA...WITH CHANCE POPS
IN SOUTHEAST AND EASTERN PORTIONS OF THE CWA...WITH SLIGHT CHANCE
POPS ELSEWHERE.

AT THIS TIME HAVE MADE NO ADDITIONAL CHANGES TO THE
FORECAST...EXCEPT FOR MINOR ADJUSTMENTS TO HOURLY TEMPERATURE AND
DEW POINT GRIDS. WILL CONTINUE TO AMEND AS NECESSARY THROUGH THE
EVENING.

31

&&

.PREV DISCUSSION... /ISSUED 257 PM EDT TUE AUG 7 2012/

SHORT TERM /TODAY THROUGH THURSDAY/...
ABUNDANT MOISTURE COMBINED WITH AN UPPER TROUGH AND WEAK MID LEVEL
LOW CAUSING NUMEROUS TO OCCASIONAL SHOWERS AND SCATTERED
THUNDERSTORMS OVER THE FORECAST AREA. MODELS CONSISTENT WITH UPPER
TROUGH MOVING TO CENTRAL GA OR SO ALONG WITH THE WEAK UPPER LOW
TONIGHT. THIS ALLOWS SOME DRYING TO TAKE PLACE OVER NW GA AND THIS
SHOULD ALLOW THE SHOWER CHANCES TO DIMINISH DURING THE NIGHT OVER NW
GA BUT CONTINUING FOR THE SE CWA. THE UPPER TROUGH AND WEAK MID
LEVEL LOW MOVE TO ESE GA FOR WEDNESDAY. NAM WANTS TO DRY THINGS OUT
FOR A LARGE PORTION OF THE FORECAST AREA AND LESS SO FOR THE GFS.
THE BEST LOCATION FOR PRECIP WILL BE ACROSS CENTRAL AND EAST GA BUT
YOU CAN NOT RULE OUT AFTERNOON CONVECTION FOR THE WESTERN CWA.

CONVECTION SHOULD HAVE A HIGHLY DIURNAL TREND WEDNESDAY NIGHT
DIMINISHING/ENDING ACROSS AREA.

POTENTIAL FOR AREAS OF FOG OVERNIGHT WITH LIGHT WINDS AND HIGH
MOISTURE NEAR THE SURFACE.

FORECAST LOW TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TONIGHT AND WEDNESDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING NEAR
TO SLIGHTLY BELOW NORMAL ON WEDNESDAY. LEANED TOWARD THE WARMER GFS
MOS FOR WEDNESDAY HIGH TEMPERATURES.

OVERALL CONFIDENCE IS MEDIUM.

BDL

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXTENDED MODELS IN GOOD AGREEMENT WITH EACH OTHER...ALTHOUGH MINOR
DISCREPANCIES NOTED.  GFS PLAGUED BY SOME CONVECTIVE FEEDBACK AS
WEAK SHORT WAVE ENERGY ROTATES ACROSS THE FORECAST AREA THURSDAY
NIGHT AHEAD OF THE SIGNIFICANT SHORT WAVE WHICH WILL SHIFT FROM THE
GREAT LAKES REGION TO OVER THE OHIO VALLY BY SATURDAY MORNING. THE
BETTER ENERGY FROM THE SHORT WAVE WILL REMAIN OVER NORTH GEORGIA...
BUT THE SHORT WAVE SHOULD AID IN PUSHING THE SURFACE FRONT FURTHER
SOUTH ON SATURDAY ALLOWING DRIER AIR TO FILTER INTO THE PEACH STATE
BY LATE IN THE WEEKEND. TEMPERATURES WILL COOL DOWN SOME BEHIND THE
FRONT...GENERALLY NEAR NORMAL THROUGH THE WEEKEND. OVERALL NO
MAJOR CHANGES TO THE EXTENDED.

ATWELL

&&

.AVIATION...
00Z UPDATE...

CONVECTION CONTINUES FIRING ACROSS GENERALLY EASTERN PORTIONS OF
THE CWA...WITH THE MAJORITY HAS STAYED AWAY FROM TAF SITES.
EXPECT GRADUAL DEGRADING CONDITIONS OVERNIGHT...WITH GENERALLY
IFR/LOW MVFR BY 08Z...THEN IFR AND SOME HIGH LIFR BY 10Z. SLOW
IMPROVEMENT EXPECTED THROUGH THE MORNING...WITH IFR/MVFR BY
14-16Z. CONVECTION WED WILL BE GENERALLY ACROSS EASTERN AND SE
GEORGIA...AND SO HAVE ONLY INCLUDED PROB30 TS FOR MCN. WINDS WILL
BE SE TO ESE THIS EVENING...THEN BECOMING NEARLY CALM OVERNIGHT.
EXPECTING VRB WINDS IN THE MORNING...WITH AN EVENTUAL SWITCH TO
THE NW. A FEW MODELS SHOWING THIS COULD OCCUR AS EARLY AS
12Z...THOUGH EXPECTING IT TO ACTUALLY OCCUR 14-16Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  72  91 /  60  30  20  30
ATLANTA         72  88  74  90 /  30  20  20  40
BLAIRSVILLE     63  84  66  87 /  40  30  20  40
CARTERSVILLE    69  89  70  90 /  30  20  20  40
COLUMBUS        74  90  76  92 /  60  20  20  40
GAINESVILLE     69  89  72  91 /  60  30  20  40
MACON           73  88  73  92 /  70  30  20  40
ROME            69  92  70  92 /  30  20  20  40
PEACHTREE CITY  70  88  70  91 /  40  20  20  40
VIDALIA         75  88  74  92 /  90  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....16
AVIATION...31
Hazardous weather outlook, Aug 7, 6:10 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE AUG 7 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
610 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TONIGHT.

.SYNOPSIS...
A VERY MOIST AIRMASS REMAINS OVER NORTH AND CENTRAL GEORGIA...
WHILE AN UPPER TROUGH PERSISTS OVER THE SOUTHEAST UNITED STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING
...AND LOCALLY HEAVY RAIN WITH ANY THUNDERSTORM.

.DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL HELP PRODUCE SCATTERED
THUNDERSTORMS TONIGHT. MODERATE INSTABILITY PREVAILS AND SHOULD
ALLOW STORMS TO REMAIN BELOW SEVERE LIMITS. HOWEVER THE SLOW MOVING
THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LOCALIZED STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WITH ABUNDANT MOISTURE REMAINING IN PLACE ACROSS THE AREA...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

16

In the hours before

Special weather statement, Aug 7, 6:57 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT TUE AUG 7 2012

GAZ062-075-076-072330-
657 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WARREN...GLASCOCK AND JEFFERSON COUNTIES UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AVERA...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WARREN...GLASCOCK AND JEFFERSON COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE STAPLETON...AVERA...
EDGEHILL...GIBSON...BASTONVILLE...WARRENTON AND REESE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3316 8242 3315 8263 3343 8268 3344 8256
      3341 8254 3336 8253 3335 8251 3335 8245
      3333 8242
TIME...MOT...LOC 2257Z 176DEG 10KT 3325 8253
Special weather statement, Aug 7, 7:05 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT TUE AUG 7 2012

GAZ074-072330-
705 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON COUNTY UNTIL 730 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TENNILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HEBRON...PRINGLE...TENNILLE...OCONEE...DEEPSTEP...
HARRISON...RIDDLEVILLE...SANDERSVILLE...DOWNS...HAMBURG STATE PARK...
WARTHEN AND DAVISBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3282 8252 3277 8276 3281 8282 3276 8295
      3283 8297 3287 8304 3295 8308 3299 8305
      3303 8307 3308 8305 3312 8292 3320 8285
      3324 8275 3318 8274 3313 8266 3303 8260
      3302 8255 3295 8254 3292 8251
TIME...MOT...LOC 2306Z 210DEG 8KT 3295 8278
Special weather statement, Aug 7, 7:17 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT TUE AUG 7 2012

GAZ022-023-072345-
717 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH AND HALL COUNTIES UNTIL 745 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOWERY BRANCH...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FORSYTH AND HALL COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...AQUALAND PARK...LAKE LANIER ISLANDS...FLOWERY BRANCH...
OSCARVILLE...OAKWOOD...CANDLER...GAINESVILLE AND CHESTATEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3432 8365 3430 8362 3413 8381 3410 8386
      3410 8388 3417 8406 3433 8400 3434 8396
      3435 8398 3439 8398
TIME...MOT...LOC 2317Z 202DEG 4KT 3421 8392
Special weather statement, Aug 7, 7:34 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT TUE AUG 7 2012

GAZ061-062-074-075-080100-
734 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WARREN...GLASCOCK AND HANCOCK COUNTIES UNTIL 900 PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY STATIONARY THUNDERSTORMS FROM BASTONVILLE TO WARTHEN.

RADAR ESTIMATES THAT ONE TO ONE AND A HALF INCHES OF RAIN HAVE
FALLEN OVER PORTIONS OF GLASCOCK AND WASHINGTON COUNTIES IN THE LAST
HOUR. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH CAN
BE EXPECTED ACROSS WASHINGTON...WARREN...GLASCOCK AND HANCOCK
COUNTIES IN THE NEXT HOUR...INCLUDING AREAS AROUND
DOWNS...WARTHEN...DEEPSTEP...SANDERSVILLE...AGRICOLA...
MITCHELL...EDGEHILL... GIBSON...BASTONVILLE...FIVE POINTS...
HAMBURG STATE PARK...LINTON...BEALL SPRINGS...SHOALS AND JEWELL.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3317 8259 3316 8257 3312 8258 3312 8266
      3306 8262 3287 8295 3319 8307 3346 8258
      3341 8254 3336 8253 3334 8243 3331 8239
TIME...MOT...LOC 2328Z 181DEG 2KT 3332 8244 3326 8266
          3309 8287
Special weather statement, Aug 7, 7:56 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT TUE AUG 7 2012

GAZ024-025-027-080045-
756 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS AND
JACKSON COUNTIES UNTIL 845 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM BANKS CROSSING THROUGH
FIVE POINTS TO DANIELSVILLE. THE STORMS WERE NEARLY STATIONARY.

RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED ACROSS
MADISON...BANKS AND JACKSON COUNTIES...INCLUDING AREAS AROUND
DANIELSVILLE...APPLE VALLEY...PEACH STATE SPEEDWAY...COMMERCE...
MAYSVILLE...ILA...BANKS CROSSING...FIVE POINTS...POCATALIGO...
HARRISON AND HOMER.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS WILL
INCLUDE INTERSTATE 85.

&&

LAT...LON 3434 8339 3425 8333 3427 8330 3425 8325
      3425 8316 3427 8313 3427 8311 3424 8309
      3404 8319 3418 8365 3438 8359
TIME...MOT...LOC 2351Z 204DEG 2KT 3419 8338

16
Special weather statement, Aug 7, 8:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT TUE AUG 7 2012

GAZ070>072-082-080200-
858 PM EDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MONROE...LAMAR...
JONES AND BIBB COUNTIES UNTIL 1000 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM NEAR CULLODEN THROUGH
BOLINGBROKE AND DAMES FERRY TO NEAR GRAY. THE THUNDERSTORMS WERE
NEARLY STATIONARY.

RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED ACROSS MONROE...
LAMAR...JONES AND BIBB COUNTIES...INCLUDING AREAS AROUND WESLEYAN...
ARKWRIGHT...JARRELL PLANTATION...CLINTON...WAYSIDE...DAMES FERRY...
PLANT SCHERER...BOLINGBROKE...COLLIER...BRENT...RUSSELLVILLE...
FORSYTH AND REDBONE.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS
INCLUDES PORTIONS OF INTERSTATE 75.

&&

LAT...LON 3285 8390 3285 8408 3306 8412 3313 8349
      3290 8346 3283 8389
TIME...MOT...LOC 0054Z 086DEG 2KT 3295 8382

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison2 hr
Aug 8, 4:18 PM EDTSpecial Weather StatementFFCWhite27 min
Aug 8, 4:38 PM EDTSpecial Weather StatementFFCWhite37 min
Aug 8, 5:10 PM EDTSpecial Weather StatementFFCHall35 min
Aug 8, 5:16 PM EDTSevere Thunderstorm WarningFFCBanks, Hall44 min
Aug 8, 5:31 PM EDTSpecial Weather StatementFFCJackson29 min
Aug 8, 5:41 PM EDTSpecial Weather StatementFFCWhite79 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCJackson90 min
Aug 8, 6:01 PM EDTSpecial Weather StatementFFCClarke, Oconee29 min
Aug 8, 6:05 PM EDTSpecial Weather StatementFFCHall25 min
Aug 8, 6:16 PM EDTSpecial Weather StatementFFCBartow, Floyd29 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCClarke, Oconee63 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWhitfield30 min
Aug 8, 6:34 PM EDTSpecial Weather StatementFFCHall26 min
Aug 8, 6:47 PM EDTSpecial Weather StatementFFCBarrow28 min
Aug 8, 7:01 PM EDTSpecial Weather StatementFFCWhitfield29 min
Aug 8, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton29 min
Aug 8, 7:38 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett, Walton34 min
Aug 8, 7:55 PM EDTSpecial Weather StatementFFCChattooga35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.